Alert archive / Oregon / Frost Advisories in 2008

Frost Advisory 13, NWS Medford, OR

June 6, 2008Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this frost advisory at Jun 6, 2008, 3:36 AM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jun 7, 2008, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2008, 3:36 AM PDT (10:36 UTC)
In effect from
Jun 7, 2008, 3:00 AM PDT
Expired
Jun 7, 2008, 8:00 AM PDT
In force
5 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 061036
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
336 AM PDT FRI JUN 6 2008

CAZ084-085-ORZ029>031-062300-
/O.NEW.KMFR.FR.Y.0013.080607T1000Z-080607T1500Z/
/O.CON.KMFR.FR.Y.0012.000000T0000Z-080606T1400Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
336 AM PDT FRI JUN 6 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. 

COOL AIR AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DIP INTO
THE LOWER TO MIDDLE 30S EARLY FRIDAY. SHELTERED AREAS WILL BE MOST
VULNERABLE AS WEST TO NORTHWEST WINDS WILL LIKELY BLOW OVER THE
RIDGES OVERNIGHT. A SIMILAR SCENARIO IS EXPECTED SATURDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

STOCKTON
4 follow-up statements
000 
WWUS76 KMFR 061432
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
732 AM PDT FRI JUN 6 2008

CAZ084-085-ORZ029>031-062245-
/O.CON.KMFR.FR.Y.0013.080607T1000Z-080607T1500Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
732 AM PDT FRI JUN 6 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
SATURDAY. 

COOL AIR AND CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO
DIP INTO THE LOWER TO MIDDLE 30S EARLY SATURDAY. SHELTERED AREAS
WILL BE MOST VULNERABLE AS WEST TO NORTHWEST WINDS WILL LIKELY
BLOW OVER THE RIDGES OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
FB
000 
WWUS76 KMFR 062150
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PDT FRI JUN 6 2008

CAZ084-085-ORZ029>031-071000-
/O.CON.KMFR.FR.Y.0013.080607T1000Z-080607T1500Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
250 PM PDT FRI JUN 6 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
SATURDAY. 

COOL AIR AND CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO
DIP INTO THE LOWER TO MIDDLE 30S EARLY SATURDAY. SHELTERED AREAS
WILL BE MOST VULNERABLE AS WEST TO NORTHWEST WINDS WILL LIKELY
BLOW OVER THE RIDGES OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
FB
000 
WWUS76 KMFR 070953
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
253 AM PDT SAT JUN 7 2008

CAZ084-085-ORZ029>031-071500-
/O.CON.KMFR.FR.Y.0013.080607T1000Z-080607T1500Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
253 AM PDT SAT JUN 7 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

COOL AIR AND CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO
DIP INTO THE LOWER TO MIDDLE 30S EARLY SATURDAY. SHELTERED AREAS
WILL BE MOST VULNERABLE AS WEST TO NORTHWEST WINDS WILL BLOW OVER
THE RIDGES OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

STOCKTON
000 
WWUS76 KMFR 071503
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
803 AM PDT SAT JUN 7 2008


CAZ084-085-ORZ029>031-071615-
/O.EXP.KMFR.FR.Y.0013.000000T0000Z-080607T1500Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
803 AM PDT SAT JUN 7 2008

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

TEMPERATURES THIS MORNING ARE WARMING UP TO THE UPPER 30S AND THE 
FROST ADVISORY IS ALLOWED TO EXPIRE. A NEW FROST ADVISORY MAY BE
NEEDED FOR TONIGHT.

$$
FB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 6, 1:15 AM PDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 6, 1:15 AM PDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
115 AM PDT FRI JUN 6 2008

.DISCUSSION...00Z NGM/NAM/GFS IN.

A WEAK UPPER TROUGH IS NOW PUSHING A EQUALLY WEAK COLD FRONT
ONSHORE. REPORTED PRECIPITATION HAS BEEN LIGHT AND THE BULK OF IT
HAS FALLEN ALONG THE COAST AND COAST RANGE WITH SOME LIGHTER
AMOUNTS IN THE UMPQUA BASIN AND ADJACENT CASCADES. OTHER PORTIONS
OF THE WEST SIDE AND CASCADES MAY GET A FEW HUNDREDTHS LATER
TONIGHT...BUT THAT WILL BE ABOUT THE EXTENT OF IT. IT WILL REMAIN
CLEAR ENOUGH EAST OF THE CASCADES TO SUPPORT SOME FROST LATER THIS
MORNING.

THE TROUGH AND THE FRONT WILL HEAD ON EAST TODAY AND SOME WEAK
SHORT WAVES WILL PASS OVER THE CWA FRIDAY. EXPECT SOME LIGHT
SHOWERS AROUND THE AREA BUT ONCE AGAIN AMOUNTS WILL BE LIGHT. A
BIGGER CONCERN WILL BE SOME GUSTY WEST TO NORTHWEST WINDS EAST OF
THE CASCADES THIS AFTERNOON AND EVENING AS AN ONSHORE PUSH FOLLOWS THE
FRONT. WINDS WILL DIMINISH A BIT FRIDAY NIGHT...AND IT LOOKS LIKE
ANOTHER FROST ADVISORY MAY BE NECESSARY FOR SHELTERED AREAS ON THE
EAST SIDE.

A SHORT WAVE RIDGE WILL BUILD IN FROM THE SOUTHWEST FRIDAY NIGHT
AND THIS SHOULD BRING THE SHOWERS TO AN END. ALL THE MODEL
SOLUTIONS HOLD ON TO SOME LIGHT SHOWERS THROUGH FRIDAY NIGHT AND
INTO SATURDAY MORNING. WILL BACK OFF THE POPS AS MUCH AS POSSIBLE
TO KEEP WITHIN COLLABORATION VALUES...BUT THINKING HERE IS THAT
IT WILL BE DRY AFTER FRIDAY EVENING AND IT WILL REMAIN DRY THROUGH
THE WEEKEND.

THE RIDGE WILL WEAKEN SATURDAY NIGHT BUT DRY NORTHWEST FLOW ALOFT
WILL PERSIST THROUGH THE WEEKEND. IT WILL GRADUALLY INCREASE AS
SHORT WAVES MOVE BY TO THE NORTH. THE NEXT CHANCE OF PRECIPITATION
FOR THE MEDFORD CWA WILL OCCUR MONDAY NIGHT INTO TUESDAY AS A
STRONG SHORT WAVE DIGS INTO THE PACIFIC NORTHWEST. THE 06/00Z GFS
SOLUTION LOOKS TO BE TOO STRONG WITH THIS WAVE...IT IS
CONSIDERABLY STRONGER THAN THE 15/12Z ECMWF SOLUTION...BUT EVEN
IN A WEAKER STATE IT WILL BRING SOME PRECIPITATION THREAT TO THE
AREA. IT WILL PUSH A COLD FRONT THROUGH THE AREA MONDAY NIGHT AND
EARLY TUESDAY.

FROM WEDNESDAY ON THERE IS CONSIDERABLE VARIATION IN THE MODEL
SOLUTIONS BOTH FROM MODEL-TO-MODEL AND FROM RUN-TO-RUN.
HOWEVER...MOST SOLUTIONS ADVERTISE A BUILDING RIDGE OFFSHORE FOR
WEDNESDAY AND POSSIBLE THURSDAY FOR WARMER AND DRY CONDITIONS.
CONFIDENCE IS VERY LOW IN THE FRIDAY AND SATURDAY FORECAST AT THIS
TIME.

&&

.AVIATION...WEAK COLD FRONT MOVING ONSHORE THROUGH TONIGHT WITH
GUSTY WINDS DEVELOPING FROM THE CASCADES EAST. INCREASING CLOUDS
ON TAP WITH MVFR DECKS AND AREAS OF LIGHT RAIN AND HIGHER TRRN
OBSCURATION. RAIN AND LOCAL TRRN OBSCURATION POSSIBLY TO SPREAD
SOUTH TO THE SISKIYOUS TONIGHT. VFR CONDITIONS WILL PREVAIL
ELSEWHERE. CONDITIONS WILL IMPROVE TO VFR FRIDAY AS THE FRONT
EXITS THE REGION...EXCEPT FOR SOME ISOLATED MVFR CIGS AND OBSCURED
HIGHER TERRAIN NEAR SHOWERS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 3 AM TO 7 AM PDT FRIDAY FOR ORZ029-ORZ030-
          ORZ031.

CA...FROST ADVISORY FROM 3 AM TO 7 AM PDT FRIDAY FOR CAZ084-CAZ085.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 11 PM PDT
          FRIDAY FOR PZZ350-PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SATURDAY
          FOR PZZ356.
     HAZARDOUS SEAS WARNING FROM 5 AM TO 5 PM PDT FRIDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT FRIDAY
          FOR PZZ376.

15/15/16
Hazardous weather outlook, Jun 5, 7:45 AM PDT, 19 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
745 AM PDT THU JUN 5 2008

CAZ084-085-ORZ029>031-060100-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
745 AM PDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY WILL BE IN EFFECT BEGINNING AT 3 AM PDT TONIGHT.
SEE MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FROST ADVISORY WILL REMAIN IN EFFECT UNTIL 7 AM PDT FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

Nearby

Frost Advisories in Oregon, 2008Frost Advisories in California, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.